or Connect
TheCatSite.com › Forums › Our Feline Companions › Cat Health › Complications from UTI Medicine?
New Posts  All Forums:Forum Nav:

Complications from UTI Medicine?

post #1 of 9
Thread Starter 
I determined from reading many threads here last week that Penelope has a UTI. She was taken to the vet, it was confirmed, and she was prescribed Clavamox 125mg twice daily. Note - no urine sample was able to be obtained so diagnosis purely on symptoms.

While her UTI symptoms have improved, (she is not in the litterbox constantly, nor is she licking herself down there excessively), the last three days she is vomiting, looks really sick and disoriented. After she puked, she looked very disoriented as if she didn't understand what was going on. Clearly she is not her normal self.

I am calling the vet tomorrow but in the meantime, is there anything I can do to help her? We are scared to give her the medicine anymore, but the instructions were to have her complete it for 14 days, it has only been 5.

any advice will be much appreciated. We're very worried.
post #2 of 9
Is she able to poo ok? Since she was diagnosed by symptoms only, I would worry that she could have a possible bowel obstruction if she hasn't been doing the no. 2. I really think you should at least call an ER vet....she could be having an allergic reaction to the meds, be blocked, or something worse! Vomiting for three days will make her dehydrated very quickly...I wouldn't wait until tomorrow!
post #3 of 9
Thread Starter 
I think we may do that - we're getting out the phone book now.
She is drinking water again right now, and she has been going to the bathroom (no. 2) without any problems. Its been entirely normal.
post #4 of 9
That's good that she's going no. 2!! Is she eating ok? Clavamox is usually pretty easy on their stomachs...with few side effects. I sure hope it's nothing serious!! Keep us updated! Get better soon heading her way!
post #5 of 9
Thread Starter 
she's not eating like usual - but is eating. I just brought out a bowl and more water to the porch where we are all sitting and she had a few nibbles. She's sleeping now.

I wonder if the dosage is just too high for her. She had been on Clavamox before several years ago and nothing had happened to her. If she starts to act disoriented again we will get her seen today for sure.

Thanks for the help! I appreciate it!!
post #6 of 9
Please call the vet. It may be an adverse reaction to it. Raven has had reactions to various medications and it sounds a lot like it.
post #7 of 9
You've gotten some excellent advice there, and I'm glad Penelope seems to be perking up some; just wanted to add more "get well soon" vibes for her
post #8 of 9
My kitty Atticus has had UTI issues since August. He cannot take Amoxicillian or Clavamox, he throws both up. My vet told me to stop with the medicine if he threw up. If your kitty is lethargic and acting strange I would stop the meds until you call a vet.

I am sure I am late chiming in here. My kitty is now on Zeniquin and has had no vomiting issues. It is in the same antiobiotic family as Baytril which he has also taken without issues.
post #9 of 9
Just wondering how Penelope is feeling?
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Cat Health
TheCatSite.com › Forums › Our Feline Companions › Cat Health › Complications from UTI Medicine?